Hiroshima Mathematical Journal

Chemotactic collapse in a parabolic system of mathematical biology

Toshitaka Nagai, Takasi Senba, and Takashi Suzuki

Full-text: Open access

Article information

Hiroshima Math. J., Volume 30, Number 3 (2000), 463-497.

First available in Project Euclid: 21 March 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 92C17: Cell movement (chemotaxis, etc.)
Secondary: 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 35K57: Reaction-diffusion equations 35Q80: PDEs in connection with classical thermodynamics and heat transfer


Nagai, Toshitaka; Senba, Takasi; Suzuki, Takashi. Chemotactic collapse in a parabolic system of mathematical biology. Hiroshima Math. J. 30 (2000), no. 3, 463--497. doi:10.32917/hmj/1206124609. https://projecteuclid.org/euclid.hmj/1206124609

Export citation


  • [1] R. D. Adams, Sobolev Spaces, Academic Press, New York, 1975.
  • [2] N. D. Alikakos, Lp bounds of solutions of reaction-diffusion equations, Comm. Partial Differential Equations 4 (1979), 827-868.
  • [3] P. Biler, Local and global solvability of some parabolic systems modeling chemotaxis, Adv. Math. Sci. Appl. 8 (1998), 715-743.
  • [4] S. Y. A. Chang and P. C. Yang, Conformal deformation of metrics on S2, J. Differential Geom. 27 (1988), 259-296.
  • [5] S. Childress, Nonlinear aspects of chemotaxis, Math. Biosci. 56 (1981), 217-237.
  • [6] S. Childress and J. K. Percus, Chemotactic collapse in two dimensions, Lecture Notes in Biomath. 55, Springer, Berlin, 1984, pp. 61-66.
  • [7] H. Gajewski and K. Zacharias, Global behaviour of a reaction-diffusion system modelling chemotaxis, Math. Nachr. 195 (1998), 77-114.
  • [8] Y. Giga, A local characterization of blowup points of semilinear heat equations, Comm. Math. Phys. 103 (1986), 415-421.
  • [9] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Second edition, Springer, Berlin, 1983.
  • [10] G. Harada, T. Nagai, T. Senba and T. Suzuki, Concentration lemma, Brezis-Merle type inequality, and a parabolic system of chemotaxis, to appear in Adv. Differential Equations.
  • [11] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Math. 840, Springer, Berlin, 1981.
  • [12] M. A. Herrero and J. J. L. Velazquez, A blow-up mechanism for a chemotaxis model, Ann. Scuola Norm. Sup. Pisa IV 35 (1997), 633-683.
  • [13] R. Ikehata and T. Suzuki, Stable and unstable sets for evolution equations of parabolic and hyperbolic type, Hiroshima Math. J. 26 (1996), 475-491.
  • [14] W. Jager and S. Luckhaus, On explosions of solutions to a system of partial differential equations modelling chemotaxis, Trans. Amer. Math. Soc. 329 (1992), 819-824.
  • [15] T. Kato, Perturbation Theory for Linear Operators, Springer, Berlin, 1966.
  • [16] E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theor. Biol. 26 (1970), 399-415.
  • [17] O. A. Ladyzhenskaya, V. A. Solonnikov and N. N. Uralt'seva, Linear and Quasi-linear Equations of Parabolic Type, Nauka, Moscow, 1967: English translation: Amer. Math. Soc, Providence, R. I., 1968.
  • [18] J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J. 20 (1971), 1077-1092.
  • [19] T. Nagai, Blow-up of radially symmetric solutions to a chemotaxis system, Adv. Math. Sci. Appl. 5 (1995), 581-601.
  • [20] T. Nagai, T. Senba and T. Suzuki, Concentration behavior of blow-up solutions for a simplified system of chemotaxis, preprint.
  • [21] T. Nagai, T. Senba and K. Yoshida, Application of the Trudinger-Moser inequality to a parabolic system of chemotaxis, Funckcial. Ekvac. 40 (1997), 411-433.
  • [22] V. Nanjundiah, Chemotaxis, signal relaying, and aggregation morphology, J. Theor. Biol. 42 (1973), 63-105.
  • [23] T. Senba and T. Suzuki, Some structures of the solution set for a stationary system of chemotaxis, Adv. Math. Sci. Appl. 10 (2000), 191-224.
  • [24] T. Senba and T. Suzuki, Chemotactic collapse in a parabolic--elliptic system of mathematical biology, to appear in Advances in Differential Equations.
  • [25] T. Senba and T. Suzuki, Local and norm behavior of blowup solutions to a parabolic system of chemotaxis, to appear in J. Korean Math. Soc.
  • [26] H. Tanabe, Functional Analytic Methods for Partial Differential Equations, Dekker, New York, 1997.
  • [27] A. Yagi, Norm behavior of solutions to the parabolic system of chemotaxis, Math. Japonica 45 (1997), 241-265.